I am a 47 year old female, on topamax for migraines and they have become more frequent and severe along with daily neck pain. I had an mri this week which showed a reversal of the normal curvature of my neck, mild spondylosis, mild cental disc bulge in C5-C6, and moderate central disc bulge in C6-C7 causing mild effacement of the thecal sac. My doctor agreed I should lower my dose of topamax because the frequency and intensity of my migraines has increased with the dosage so I have come down from 200 mg to 75. Each time we went up it seemed I improved for a while and then got worse. Neck pain has been a constant for some time but has got worse along with accompanying body and joint pain, which I have to think is related to the topamax as well.Prior to going on topamax I was having on average one migraine per week but it could last three days. Prior to that I had been put on the pill because I had one migraine per month that lasted for three days and wasn't responding to axert. So I have gone from one intractible migraine per month to several per week. The migraines typically start in my neck on the left side, wrap around my skull and go into the back of my left eye. I know some of the triggers I can control and some I can't. I feel like primary issues are the neck issues and some hormonal stuff. My doc is a general practitioner. Is it time for me to see a neurologist? I already see a chiropractor, and I think he is good. Should I get off the pill all together or perhaps get my hormones tested? I know they fluctuate so much in peri-menopause anyway. I had them tested once and they were normal except progesterone was a little low, and that was a saliva test. I am just frustrated with dealing with daily pain and losing so much of my life to these headaches.My weight is good, my blood results came back perfect, everything else looks good. I exercise frequently when I don't have a migraine, typically on my spin bike. What kind of specialist should I see? What should I do to prevent these migraines caused by the muscle strain from the neck issues? (assume this as a factor with the reversed curvature of the neck causing spasms). Thanks so much for any guidance!
Hi I am a 40 year old female off work with severe neck and related shoulder pain to the right side. I have been signed off work since November.
I have had migraines since I was 19, and the neck issue a bit like yourself due to my work and perhaps the heavy uniform I've worn, it's been causing problems since 2002 but really kicked off last summer, and eventaully I couldn't take it any more.
Again, my migraines are on the same same and have changed. I have been put on topamax and now a on low 50mg dose, which is working ok.
I see a physio for my neck am this helps, but I am giving myself until the summer and will be asking for a referral to a neurosurgeon. I take tramadol 400mg a day for the pain. The other thing I have bought is a tens machine. Basically my doctor is convinced that I am in a cycle of neck going into spasm, acting as a trigger for the migraine. My physio did trigger of the mirgaines the first six sessions but that has calmed down now.
You need to come off the pill, in my opinion. But I would consider getting your hormones checked. My female friend, a doctor and fellow migraine sufferer once told me that the time before the menapause was the worst for her migraines.
As far as a neurologist is concerned. Depends on the one you get, take someone with you, take notes, even write a letter to him beforehand. Things I wish I had done.
If you think it is the Topamax, then you could look at another one to break the cycle. Topamax works for me, because I now have hemiplegic migraines, but I tried propanonol, and pitzotofen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.